Search the Community
Showing results for tags 'prolixin'.
Found 2 results
Hello crazyboards, I wanted some feedback on the difference between typicals and atypicals...specifically Abilify versus Prolixin. I have been taking Abilify for years which means I have had to live with sh**y side effects for a while now. I got to the point where I could no longer tolerate the side effects so I decided it was time for another med change. Also, I finally realized that the Abilify could be a contributing factor to my weight problem. My doctor suggested Prolixin and I agreed to try it. I remember being on Prolixin for a short period of time in the past and I don't recall any awful or intolerable side effects. The reason I quit the drug was an entirely different story all together which had nothing to do with the medication its self. I have been struggling to find the right medication for years. I tried just about every option available to me with my previous psychiatrist. The trouble is that the meds work but they all cause intolerable side effects. Even the medications used to counter those side effects, have their own awful side effects. Both my previous and current psychiatrist recommended trying the older "typical" antipsychotics at low doses. Both of them said that their patients experienced less side effects on those medications at low doses, than with the atypicals. Since I am already on a very low dose of Abilify anyway, I figured it was a perfect fit. I wanted to know if there are any marked differences between Abilify and Prolixin for the better or worse...in general and in terms of side effects. I had gotten used to the sh**y side effects of Abilify although some of them seem to have worsened or I have developed new ones over time. If this cocktail doesn't work, I am at the point where I am greatly considering going off of meds all together (safely by titrating down). However, I don't really feel that being medication-free is an option for me. Unfortunately, I am one of those people who seems to greatly benefit from medication and struggle without it. Ps. Another side note: I had to quit cannabis due to my medication which is a major bummer. Ever since I started taking antipsychotics, years ago, cannabis began affecting me differently to the point where it wasn't worth it. It began interacting with the meds and causing adverse effects as well as dulling the high. I am hoping this changes once I start taking typicals, seeing as they work a little bit differently.
My pdoc recently swapped out my pimozide (Orap) for fluphenazine (Proloxin) for my Tourette's syndrome. While I was on pimozide, I gained 10.3 lb over the course of three weeks. I stopped taking it because it wasn't working, and because I read some pretty scary things about it. When I stopped taking it, I lost 5.3 lb in a matter of a few days... When I started fluphenazine just 6 days ago, I have now already gained 16.2 lb, and my appetite is ravenous (way more than it was when I was on pimozide). Has anyone experienced this on fluphenazine? My pdoc said it wasn't supposed to do this, that is was supposed to be almost just like haloperidol (Haldol). I'm starting to think I should just deal with my Tourette's on my own... I was having enough weight problems with the aripiprazole (Abilify) alone...